Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Llamarama

Nodulocystic Acne

Recommended Posts

I everyone, I'm new here.

Today my doctor diagnosed me with sever nodulocystic acne on my back, shoulders, chest and neck. The prescribed me Roaccutane as I've been on 6 or 7 long courses of antibiotics with little to no effect.

The main issue I have is that I already have very thin hair, especially for a 20 year old. I'm worried that through using this drug, I could lose more hair permanently.

Has anyone else experienced any bad permanent reactions? Also how bad is the risk of low mood? I've been depressed, and paranoid recently which is what caused me to take this new course of treatment.

Thanks in advance for any help or advice. :)

Share this post


Link to post
Share on other sites

Some people who take accutane have reported hair loss. others liver damage, others a variety of symptoms. Most people experience only a minor dryness of the lips.219999*+

/333333365+++/3.00000 v*-

Here is the deal: there are a bunch of 'tane bashers who are on these boards. The simple truth is that most people take accutane experience minimal side effects and get results (about 85% of all users). You will be monitored during your course of medication.

Your thinning hair is something you will have to deal with. Life is not fair.

Please read the accutane threads.

You may be depressed about your skin conditioin. Accutane will more than likely make it better and you may find yourself less depressed because you may have eliminated a major part of your depression. I know that some link depression or increased depression with accutane. You simply have to monitor yourself with a competent medical professional.

Joe Zit

Share this post


Link to post
Share on other sites

It is not established that Accutane causes depression, perhaps apart from some rare idiosyncratic reactions to the drug, but even then ALL drugs have rare idiosyncratic reactions, and it is a modern day tragedy that Accutane is singled out by the media and on the internet, thereby discouraging people from taking something that is likely going to improve their quality of life.

Here are the latest 4 reviews pulled from PubMed summarising the potential link between Accutane ("Isotretinoin") and depression. Go ahead and read their conclusions.

http://www.ncbi.nlm.nih.gov/pubmed/18395669

http://www.ncbi.nlm.nih.gov/pubmed/16863513

http://www.ncbi.nlm.nih.gov/pubmed/16112443

http://www.ncbi.nlm.nih.gov/pubmed/15720936

____________________________________________________________________________

As Joe Zit says, your quality of life may improve after treatment with Accutane.

http://www.ncbi.nlm.nih.gov/pubmed/19126049

http://www.ncbi.nlm.nih.gov/pubmed/21137117

____________________________________________________________________________

I suggest you monitor your hair condition and mood closely in consultation with your derm.

Edited by jimmy188

Share this post


Link to post
Share on other sites

Hi

Why don't you have a read of the Accutane Logs (under the Persona Regimen Logs section) so you can get an idea of what it might be like?

Everyone is individual of course, but it helps to read other people's experiences.

Share this post


Link to post
Share on other sites
I everyone, I'm new here.

Today my doctor diagnosed me with sever nodulocystic acne on my back, shoulders, chest and neck. The prescribed me Roaccutane as I've been on 6 or 7 long courses of antibiotics with little to no effect.

The main issue I have is that I already have very thin hair, especially for a 20 year old. I'm worried that through using this drug, I could lose more hair permanently.

Has anyone else experienced any bad permanent reactions? Also how bad is the risk of low mood? I've been depressed, and paranoid recently which is what caused me to take this new course of treatment.

Thanks in advance for any help or advice. :)

I don't mean to scare you but a personal friend of mine, did have hair loss from accutane, it came in the form of a receding hairline (his went back about in 1-1.5 in). For me personally the risk of that - and how common it is in males isn't worth it. Your acne may go away one day - your hair will never come back. As for the depression and paranoia if you think your mentally stable enough to get through it until the end of your treatment - go for it. If you have a history of depression use extreme caution - and if you ever have suicidal thoughts please stop taking it.

Good luck.

Share this post


Link to post
Share on other sites

Thanks for all the replies, I'm going to see my doctor again later this week so I'll bring these up with her. I've been given Epiduo as well which appears to be doing something good. Thanks everyone for all the help, you are all great! :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×